MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 27IN 2-0 S/A FS-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 27IN 2-0 S/A FS-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCP443H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a neurosurgery procedure in (b)(6) 2022 and suture was used.During the procedure, the suture became detached from the needle.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint number: (b)(4).Component code: (b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what is the procedure & event date? what was used to complete the procedure? device return follow up.Is the needle retained in the tissue? how was it confirmed that the needle was completely removed from the tissue? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name - irgacare.Active ingredient(s)- triclosan.Dosage form - suture/solid/parenteral.Strength - 275 g /m.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what is the procedure & event date? what was used to complete the procedure? device return follow up.Is the needle retained in the tissue? how was it confirmed that the needle was completely removed from the tissue? attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This is a combination product, and the event has been reviewed for both the suture and the triclosan.Trade name - irgacare.Active ingredient(s)- triclosan.Dosage form - suture/solid/parenteral.Strength - 275 g /m.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/30/2022.This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found h3 investigational narrative: one opened box with twenty-seven packets of product code vcp443h was returned to ethicon inc for analysis with the packaging closed.Upon initial inspection, of the samples, no external damages were observed on the packets.In order to evaluate the conditions of the returned samples, thirteen packets were opened, and no defects were detected.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along the strand to detect any issue on the suture and no defects were observed during evaluation.Functional test was performed, and the pull force results were above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional h3 investigational narrative: one sealed box with thirty six packets and an opened box with thirty packets of product code vcp443h were returned to ethicon inc for analysis with the packaging closed.Upon initial inspection to the samples no external damages were observed on the packets.In order to evaluate the conditions of the returned samples, thirteen packets were opened, and no defects were detected.The swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand to detect any issue on the suture and no defects were observed during evaluation.Functional test was performed, and the pull force results were above the minimum requirements.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Trade name - irgacare.Active ingredient(s)- triclosan, dosage form - suture/solid/parenteral.Strength -= 275 g /m.

Brand Name
VCL+ UD 27IN 2-0 S/A FS-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
robert- koch strass1
norderstedt
GM  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13578224
Report Number2210968-2022-01224
Device Sequence Number17245653
Product Code GAM
UDI-Device Identifier10705031053311
UDI-Public10705031053311
Combination Product (Y/N)Y
Initial Reporter CountryBE
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberVCP443H
Device Catalogue NumberVCP443H
Device Lot NumberRKBCCWS0
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2022
Supplement Date Received by Manufacturer03/10/2022
Initial Report FDA Received Date02/22/2022
Supplement Report FDA Received Date03/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown